Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Severe Itchiness In Both Arms And Swollen Face After An Iron Infusion?

i had my 2nd iron infusion ( femfer) for iron defiency anemia, 2 week ago.i now am having sever itching in both arms. i had some face swelling after the infusion with a headache. that passed but the itching starts about a week after the infusions. this makes my 3rd set of infusions. the first set was ok-never had any reaction, the second set it started and this last set is terrible with the itching and swelling . can this be caused from the infusion a week after?
Mon, 8 May 2017
Report Abuse
Orthopaedic Surgeon 's  Response
Hi, It most certainly is due to the infusion a week after.
The side effects of IV iron are usually minimal, but may include the following:

bloating or swelling of the face, arms, hands, lower legs, or feet
dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position
gastrointestinal pains, including nausea and cramps
problems with breathing
skin problems, including rash
chest pain
low blood pressure
anaphylaxis (a severe reaction that can include difficulty breathing, itching, or a rash over the entire body)

In all probabilty this is a reaction to the iron so i suggest you go the ER as soon as you can and get a cortisone and epinephrine injection.

If you have neck/mouth swelling,dizziness,difficulty breathing or chest pain contact an ambulance immediately
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
What Causes Severe Itchiness In Both Arms And Swollen Face After An Iron Infusion?

Hi, It most certainly is due to the infusion a week after. The side effects of IV iron are usually minimal, but may include the following: bloating or swelling of the face, arms, hands, lower legs, or feet dizziness, faintness, or lightheadedness when getting up suddenly from a lying or sitting position gastrointestinal pains, including nausea and cramps problems with breathing skin problems, including rash chest pain low blood pressure anaphylaxis (a severe reaction that can include difficulty breathing, itching, or a rash over the entire body) In all probabilty this is a reaction to the iron so i suggest you go the ER as soon as you can and get a cortisone and epinephrine injection. If you have neck/mouth swelling,dizziness,difficulty breathing or chest pain contact an ambulance immediately